Jump to content


Photo

Help with Effexor


  • Please log in to reply
3 replies to this topic

#1 Jacksworld718

Jacksworld718
  • Members
  • 1 posts
  • Flag:

Posted 19 May 2012 - 01:18 PM

My doctor gave me 75mg Effexor and Adderall 5mg. I tried them both and got sick head racing throwing up just not good. fast forward a week they wanted me to try half effexor only so 37.5mg I did when I got dizzy and nuseaus threw up water. Now a day late and I still feel nervous I think this is all in my head but can it be a bad reaction to the meds??

#2 NJCat

NJCat
  • Members
  • 3,120 posts
  • Flag:
  • Gender:Female

Posted 27 May 2012 - 03:35 AM

could be! Not sure of course. is the adderall for ADD, fatigue, depression?
I'm on adderall myself, somewhat for possible adult onset ADD, some for fatigue due to autoimmune problems and some to help because i seem to be non-respondant to antidepressants anymore (although i have not tried them all). The first time I took adderall, I felt so sick that I flushed the rest down the toilet. It made me SOOOOOOOOOOOOOO anxious, where I already had extreme anxiety. Probably not the best med when you have very very bad anxiety.
Effexor, the only problems I"ve had with that is coming off it. Some people get withdrawal effects.

have you looked up the side effects or read the insert? Here, take a look, look under side effects ( page down)
http://www.ncbi.nlm....lth/PMH0000947/

Let us know!

#3 Ed the chow hound

Ed the chow hound
  • Members
  • 6,338 posts
  • Flag:
  • Gender:Male
  • Location:BRISBANE AUSTRALIA
  • Interests:depression support, food, friends, dogs, astrology, physics, cosmology, history,

Posted 04 July 2012 - 09:12 AM

NJCat,

Just a quick post to ee how you are doing, I remember you from the early days of BTB so please stay in touch when you can.

a million hugs

Ed the chow hound

#4 pea

pea
  • Members
  • 175 posts
  • Gender:Female

Posted 02 August 2012 - 05:23 PM

Hi,
I just wanted to put in my two cents about Effexor. It is supoosed to be one of the most difficult antidepressants to get off of, along with Paxil.
It is also supposedly somewhat more effective than other popular antidepressants at treating anxiety. I am currently helping someone wean off of effexor, even though he is under a pdoc's care. Every time the pdoc reduces him, he gets sick, but it is clear to me that the increments being used by the pdoc are too large, so I have been cutting the pills into smaller doses, very slowly. This has been much better. I also had a similar experience with Paxil.
Both drugs are metabolised very quickly, so even daily fluctuations can cause an ill feeling. People should taper up and down slowly with these drugs, in my non-professional opinion.
Jacksworld...I hope you are feeling better. Again, non-professional opinion, yes, your symptoms could very well be being caused by the drugs. Docs are often quick to dismiss associations between bad physical or emotional responses to drugs. If the symptoms coincide with changes in drug use, I think it is safe to assume they are related Even though correlation is not necessarily causation, I think it is best to work on the assumption that it is, and carefully adjust your doses. Also, starting or stopping two drugs at one time is problematic, and if possible drugs should be altered one a time.
Pea